Alert archive / Virginia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 151, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 9, 2014, 7:47 PM EDT for Halifax County, Virginia. It was in force for 58 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 9, 2014, 7:47 PM EDT (23:47 UTC)
- Expired
- Jul 9, 2014, 8:45 PM EDT
- In force
- 58 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Halifax County, VA
The radar
The Raleigh/Durham radar (KRAX), 114 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 7:55 PM EDT | TSTM WND DMG | 2 Se Turbeville, VA | TREE DOWN ON TURBEVILLE ROAD |
| Jul 9, 8:03 PM EDT | TSTM WND DMG | 6 Ssw South Boston, VA | TREE DOWN ON HIGHWAY 501 IN CLUSTER SPRINGS AREA |
| Jul 9, 8:25 PM EDT | TSTM WND DMG | 1 Se Scottsburg, VA | TREE DOWN ON MCDONALD ROAD |
| Jul 9, 8:25 PM EDT | TSTM WND DMG | Nne Halifax, VA | TREE DOWN ON BUENA VISTA DRIVE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 11.8 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 135 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 809 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
414
WUUS51 KRNK 092347
SVRRNK
VAC083-100045-
/O.NEW.KRNK.SV.W.0151.140709T2347Z-140710T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
747 PM EDT WED JUL 9 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA...
* UNTIL 845 PM EDT
* AT 747 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR MILTON TO NEAR VIRGILINA...MOVING EAST-
NORTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SOUTH BOSTON...
HALIFAX...
VIRGILINA...
TURBEVILLE...
AND INGRAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING ARE OCCURRING
WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF
NATURES LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3669 7868 3668 7870 3664 7871 3658 7871
3656 7874 3654 7874 3655 7922 3683 7915
3675 7868 3674 7869 3672 7868
TIME...MOT...LOC 2347Z 276DEG 15KT 3657 7924 3650 7884
HAIL...<.75IN
WIND...60MPH
$$
RAB2 follow-up statements
647
WWUS51 KRNK 100028
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
828 PM EDT WED JUL 9 2014
VAC083-100045-
/O.CON.KRNK.SV.W.0151.000000T0000Z-140710T0045Z/
HALIFAX VA-
828 PM EDT WED JUL 9 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR
SOUTHERN HALIFAX COUNTY...
AT 824 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR ALTON TO 8 MILES SOUTHEAST OF VIRGILINA...MOVING
EAST-NORTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
SOUTH BOSTON...
HALIFAX...
INGRAM...
SCOTTSBURG...
AND ELMO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING IS
ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3669 7868 3668 7870 3664 7871 3660 7871
3666 7917 3683 7915 3675 7868 3674 7869
3672 7868
TIME...MOT...LOC 0024Z 276DEG 15KT 3656 7906 3648 7866
HAIL...<.75IN
WIND...60MPH
$$
RAB206
WWUS51 KRNK 100047
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
847 PM EDT WED JUL 9 2014
VAC083-100057-
/O.EXP.KRNK.SV.W.0151.000000T0000Z-140710T0045Z/
HALIFAX VA-
847 PM EDT WED JUL 9 2014
...THE SEVERE THUNDERSTORM WARNING FOR
SOUTHERN HALIFAX COUNTY HAS EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3669 7868 3668 7870 3664 7871 3660 7871
3666 7917 3683 7915 3675 7868 3674 7869
3672 7868
TIME...MOT...LOC 0046Z 276DEG 15KT 3656 7906 3648 7866
$$
RABWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 4:15 PM EDT, 3 hours 32 minutes earlier.
Area forecast discussion, Jul 9, 4:15 PM EDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 415 PM EDT WED JUL 9 2014 .SYNOPSIS... A SLOW MOVING COOL FRONT WILL SLIDE SOUTHEAST INTO THE MOUNTAINS TODAY...BEFORE DRIFTING INTO NORTH CAROLINA AND STALLING OVERNIGHT. WEAK HIGH PRESSURE WILL FOLLOW THE FRONT FOR THURSDAY INTO SATURDAY. A MUCH STRONGER COLD FRONT WILL BE PASSING THROUGH THE REGION NEXT MONDAY AND TUESDAY. && .NEAR TERM /THROUGH THURSDAY/... AS OF 400 PM EDT WEDNESDAY... COMBINATION OF SHORT WAVE CROSSING THE FORECAST AREA AND SURFACE CONVERGENCE ALONG THE LEE TROF HAD TRIGGERED A BAND OF SHOWERS AND THUNDERSTORMS IN THE EASTERN COUNTY WARNING AREA. ADDITIONAL SHOWERS AND THUNDERSTORMS ACROSS THE NEW RIVER VALLEY INTO NORTHWEST NORTH CAROLINA ARE EXPECTED TO MOVE EAST DURING THE LATE AFTERNOON AND EVENING. OVERNIGHT DRIER AIR AS SEEN ON THE WATER VAPOR LOOP WILL PUSH INTO THE REGION AS THE LEADING WEAK COLD FRONT DRIFTS SOUTH INTO NORTH CAROLINA AND STALLS. MODELS CONTINUED TO SHOW A LOW ALONG THE FRONT LATE TONIGHT THAT PUSHES THE DEEPER MOISTURE BACK INTO THE FORECAST AREA AFTER MIDNIGHT. HAVE A LULL IN THE PRECIPITATION... ESPECIALLY IN THE NORTHWEST HALF OF THE FORECAST AREA THIS EVENING...THEN BRING BETTER PROBABILITIES BACK IN BY MORNING. TEMPERATURES WILL DEPEND ON CLOUD COVER. WITH LITTLE DROP IN DEW POINTS TONIGHT MINIMUM TEMPERATURES WILL REMAIN MILD. IF CLEARING DOES OCCUR...MAY BE ADDING FOG BACK INTO THE FORECAST IN LOCATIONS THAT HAD RAIN THIS AFTERNOON. CLOUDS AND SHOWERS WILL ALSO LIMIT RISE IN TEMPERATURES...ESPECIALLY ACROSS THE SOUTH AND EAST ON THURSDAY. STAYED CLOSER TO COOLER SIDE OF GUIDANCE FOR MAXIMUM TEMPERATURES. && .SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/... AS OF 300 PM EDT WEDNESDAY... EXPECT AN AREA OF PRECIPITATION TO BE COVERING THE SOUTHEAST PORTION OF THE BLACKSBURG CWA AT THE START OF THE SHORT TERM PERIOD...WITH GOOD LOW LEVEL MOISTURE CONVERGENCE ALONG A SFC BOUNDARY IN THIS AREA. THIS REGION WILL ALSO FALL UNDER THE RIGHT REAR QUAD OF AN UPPER LEVEL AND GOOD UPPER LEVEL DIVERGENCE.THIS AREA OF PRECIP WILL GRADUALLY WANE DURING THE OVERNIGHT HOURS. FOR FRIDAY...THE UPPER LEVEL TROF AXIS WEAKENS AND SHIFTS SLIGHT EAST...PLACING THE BEST UPPER LEVEL SUPPORT EAST OF THE BLACKSBURG FORECAST AREA. STILL EXPECT WIDELY SCATTERED SHOWERS AND STORMS IN THIS AREA WITH WEAK CONVERGENCE ALONG THE DYING BOUNDARY. A SECOND AREA FOR PRECIP DEVELOPMENT WILL BE POSSIBLE IN THE MOUNTAINS...WITH AN UPSLOPE FLOW AND A SFC BOUNDARY FORECAST BY THE GFS/NAM/SREF/ECMWF NEAR THE VA/WV BORDER. AS THE DEEPEST MOISTURE AND BEST UPPER LEVEL SUPPORT SHIFT EAST...THE COVERAGE OF PRECIPITATION FRIDAY SHOULD BE LESS...AS WELL AS THE AMOUNT OF CLOUD COVER. GENERALLY FOLLOWED THE GFS MOS GUIDANCE FOR HIGHS WITH HAS PERFORMED THE BEST IN OUR AREA OVER THE PAST FEW DAYS. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... AS OF 245 PM EDT WEDNESDAY... AS SFC HIGH PRESSURE SHIFTS EAST ON SATURDAY...THE LOW LEVEL FLOW BECOMES EAST/SOUTHEAST BRINGING WEAK UPSLOPE FLOW. AT THIS POINT...THE DEEPEST MOISTURE WILL BE SOUTH AND EAST OF OUR AREA...BUT ENOUGH LOW LEVEL CONVERGENCE SHOULD SPARK ISOLATED/WIDELY SCATTERED SHOWERS/STORMS ACROSS THE SOUTHERN BLUE RIDGE. BY SUNDAY AND MONDAY...A LOW LEVEL THETA-E AXIS SURGES INTO OUR AREA WHICH WILL INCREASE COVERAGE OF DIURNALLY DRIVEN SHOWERS AND STORMS. BUT SIMILAR TO WHAT WE HAVE EXPERIENCED RECENTLY...A DEEP WEST/SOUTHWEST FLOW SHOULD KEEP THE CONVECTION SCATTERED. TOWARD THE END OF THE LONG TERM PERIOD THE MEDIUM RANGE MODELS CONTINUE TO FORECAST A BROAD UPPER TROF AND AN ASSOCIATED CUT OFF LOW OVER THE NORTHERN GREAT LAKES BY TUESDAY. THIS FEATURE HELPS DRIVE A COLD FRONT THROUGH OUR AREA ON TUESDAY. THERE ARE STILL DIFFERENCES WITH REGARD TO THE TIMING OF THIS FRONT...WITH THE 06Z GFS FASTER THAN THE 00Z ECMWF. USING A BLEND OF THESE SOLUTIONS...WILL CONTINUE TO CARRY A CHANCE OF SHOWERS/STORMS ON TUESDAY. TEMPERATURES SHOULD CLIMB IN ADVANCE OF THE FRONT TO NEAR OR SLIGHTLY ABOVE NORMAL...BEFORE FALLING BELOW NORMAL TUESDAY NIGHT INTO WEDNESDAY WHEN DRIER AIR ARRIVES. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... AS OF 125 PM EDT WEDNESDAY... COMMS ISSUES REMAIN AT KDAN DESPITE AN INTERMITTENT RETURN OF OBSERVATION DATA. AMD NOT SKED CONTINUED IN THE TAF. SCATTERED TO NUMEROUS THUNDERSTORMS WERE DEVELOPING AT 1PM/17Z AHEAD OF A SHORT WAVE MOVING THROUGH SOUTHWEST VIRGINIA. THE BEST COVERAGE OF STORMS WILL BE ALONG AND EAST OF THE BLUE RIDGE FROM 20Z/4PM UNTIL SUNSET. HAVE USED THIS TIMING FOR THE KDAN/KLYH TAFS...OTHERWISE HAVE THUNDER IN THE VICINITY OF THE AIRPORTS UNLESS RADAR INDICATES AN IMMINENT THREAT. GUSTS UP TO 30 KNOTS WILL BE COMMON WITH THE STRONGER STORMS...AS WELL AS MVFR CEILINGS AND VISIBILITIES. DRIER AIR COMES IN AT MID AND UPPER LEVELS BEHIND THE SHORT WAVE TONIGHT. THE SURFACE COLD FRONT WILL MOVE INTO NORTH CAROLINA BY LATE TONIGHT. WITH MOSTLY LOCATIONS EXPECTED TO HAVE RAIN THIS AFTERNOON...ANY CLEARING THAT OCCURS OVERNIGHT WILL RESULT IN THE FORMATION OF FOG. LOW CONFIDENCE ON HOW MUCH VISIBILITIES WILL BE RESTRICTED BUT HAVE LEFT LIFR CONDITIONS IN THE KLWB TAF. EXTENDED AVIATION... THE COLD FRONT WILL STALL JUST TO THE SOUTH THURSDAY WITH IMPULSES RIDING ALONG IT. EXPECT AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ASSOCIATED MVFR OR LOWER CONDITIONS... ESPECIALLY FOR KDAN/KLYH ON THURSDAY. A LOWER PROBABILITY OF PRECIPITATION IS EXPECTED ACROSS THE AREA ON FRIDAY AND SATURDAY AS WEAK HIGH PRESSURE SLIDES IN FROM THE NORTH. MOISTURE AND MORE WIDESPREAD SHRA/TSRA LIKELY TO RETURN FOR THE END OF THE WEEKEND AS THE FRONT RETURNS NORTH RESULTING IN PERIODS OF MVFR CONDITIONS. OTRW PATCHY FOG RESULTING IN LOCAL MVFR TO IFR CONDITIONS LIKELY DURING THE LATE NIGHTS AND EARLY MORNINGS ESPCLY VALLEY LOCATIONS AND WHERE EARLIER AFTERNOON RAINFALL OCCURRED. && .EQUIPMENT... AS OF 400 PM EDT WEDNESDAY... COMMUNICATIONS OUTAGE CONTINUES WITH KDAN ASOS NOT TRANSMITTING. THE FAA IS AWARE OF THE OUTAGE AND WILL BE WORKING ON IT...BUT NO ESTIMATED TIME OF WHEN IT WILL BE WORKING AGAIN. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...AMS NEAR TERM...AMS SHORT TERM...PH LONG TERM...AMS/PH/WERT AVIATION...AMS/JH EQUIPMENT...WP
Hazardous weather outlook, Jul 9, 3:47 AM EDT, 16 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 347 AM EDT WED JUL 9 2014 NCZ001-002-018-VAZ007-009>020-022>024-WVZ042>045-100800- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE- BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-MONROE-GREENBRIER- 347 AM EDT WED JUL 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. A FEW THUNDERSTORMS CONTAINING STRONG TO LOCALIZED DAMAGING WINDS MAY OCCUR THIS AFTERNOON ALONG A COLD FRONT MOVING INTO THE AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003>006-019-020-VAZ032>035-043>047-058-059-100800- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN- BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- 347 AM EDT WED JUL 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. A FEW SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS AND LOCALIZED LARGE HAIL MAY OCCUR THIS AFTERNOON AND EVENING AHEAD OF A WEAK COLD FRONT MOVING INTO THE REGION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 9, 5:55 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
555 PM EDT WED JUL 9 2014
VAZ034-044-045-092300-
BEDFORD VA-CAMPBELL VA-PITTSYLVANIA VA-
555 PM EDT WED JUL 9 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTH CENTRAL BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA...
SOUTHWESTERN CAMPBELL COUNTY IN CENTRAL VIRGINIA...
NORTHERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA...
* UNTIL 700 PM EDT
* AT 555 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR HUDDLESTON TO
NEAR AJAX TO NEAR SAGO...MOVING TO THE EAST AT 30 MPH.
* WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
HURT...
MT AIRY...
GRETNA...
HODGES...
AND ALTAVISTA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.
&&
LAT...LON 3705 7907 3706 7908 3705 7910 3681 7915
3689 7963 3697 7962 3716 7951 3714 7906
TIME...MOT...LOC 2151Z 260DEG 27KT 3713 7948 3699 7954 3693 7969
RABSpecial weather statement, Jul 9, 6:02 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 602 PM EDT WED JUL 9 2014 NCZ004-005-VAZ032-043-092245- ROCKINGHAM NC-STOKES NC-HENRY VA-PATRICK VA- 602 PM EDT WED JUL 9 2014 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... NORTHWESTERN ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA... NORTHERN STOKES COUNTY IN NORTH CENTRAL NORTH CAROLINA... SOUTHWESTERN HENRY COUNTY IN SOUTH CENTRAL VIRGINIA... SOUTHEASTERN PATRICK COUNTY IN SOUTHWEST VIRGINIA... * UNTIL 645 PM EDT * AT 601 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR COLLINSTOWN...MOVING TO THE EAST AT 25 MPH. * PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... SPENCER... FRANCISCO... SANDY RIDGE... AYERSVILLE... AND PENNS STORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED. && LAT...LON 3645 8040 3659 8043 3672 7993 3650 7983 TIME...MOT...LOC 2200Z 257DEG 21KT 3654 8034 RAB
Special weather statement, Jul 9, 6:43 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
643 PM EDT WED JUL 9 2014
VAZ043-092330-
HENRY VA-
643 PM EDT WED JUL 9 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
HENRY COUNTY IN SOUTH CENTRAL VIRGINIA...
* UNTIL 730 PM EDT
* AT 642 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR VILLA HEIGHTS...MOVING TO THE EAST AT 25
MPH.
* WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE
THUNDERSTORMS...ALONG WITH OCCASIONAL CLOUD-TO-GROUND LIGHTNING
AND VERY HEAVY RAINFALL.
* LOCATIONS IMPACTED INCLUDE...
MARTINSVILLE CITY...
AXTON...
BASSETT...
MARTINSVILLE AIRPORT...
AND AIKEN SUMMIT.
THIS INCLUDES THE MARTINSVILLE SPEEDWAY.
LAT...LON 3662 8005 3677 8005 3680 7977 3680 7975
3681 7965 3676 7966 3660 7970
TIME...MOT...LOC 2239Z 270DEG 24KT 3669 7992
RABSpecial weather statement, Jul 9, 6:51 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
651 PM EDT WED JUL 9 2014
NCZ005-006-092330-
ROCKINGHAM NC-CASWELL NC-
651 PM EDT WED JUL 9 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHEASTERN ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA...
CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA...
* UNTIL 730 PM EDT
* AT 649 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM FROM JUST EAST OF MONROETON...TO
CAMP SPRINGS...TO RAYNES...MOVING TO THE NORTHEAST AT 20 MPH.
* PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
PROSPECT HILL...
JERICHO...
YANCEYVILLE...
CAMP SPRINGS...
AND HAMER.
LAT...LON 3625 7964 3649 7952 3648 7914 3624 7916
3625 7953 3624 7953 3624 7961
TIME...MOT...LOC 2247Z 209DEG 16KT 3625 7947
RABLocal storm report, Jul 9, 7:17 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
717 PM EDT WED JUL 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM TSTM WND DMG 2 SSE FERRUM 36.89N 80.00W
07/09/2014 FRANKLIN VA 911 CALL CENTER
TREES DOWN ALONG PRILLAMAN SWITCH ROAD.
&&
WHPLocal storm report, Jul 9, 7:42 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
742 PM EDT WED JUL 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM TSTM WND DMG 2 SSE FERRUM 36.89N 80.00W
07/09/2014 FRANKLIN VA 911 CALL CENTER
ONE TREE DOWN ALONG PRILLAMAN SWITCH ROAD.
&&
WHPThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 8:35 PM EDT | Special Weather Statement | RNK | Campbell, City of Lynchburg | 55 min |
| Jul 8, 8:45 PM EDT | Special Weather Statement | RNK | Pittsylvania, City of Martinsville | 45 min |
| Jul 8, 9:09 PM EDT | Special Weather Statement | RNK | Appomattox | 51 min |
| Jul 8, 9:19 PM EDT | Special Weather Statement | RNK | Charlotte | 56 min |
| Jul 8, 9:37 PM EDT | Special Weather Statement | RNK | Buckingham | 38 min |
| Jul 9, 1:46 PM EDT | Special Weather Statement | RNK | Pittsylvania | 44 min |
| Jul 9, 2:00 PM EDT | Special Weather Statement | RNK | Franklin | 45 min |
| Jul 9, 2:08 PM EDT | Special Weather Statement | RNK | Bedford, Campbell, City of Lynchburg | 52 min |
| Jul 9, 2:16 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Campbell | 59 min |
| Jul 9, 2:37 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry, Pittsylvania | 53 min |
| Jul 9, 3:00 PM EDT | Special Weather Statement | RNK | Charlotte | 60 min |
| Jul 9, 3:08 PM EDT | Special Weather Statement | RNK | City of Danville | 67 min |
| Jul 9, 3:27 PM EDT | Severe Thunderstorm Warning | RNK | Halifax, Pittsylvania | 63 min |
| Jul 9, 3:41 PM EDT | Special Weather Statement | RNK | Pulaski, Smyth, Wythe | 64 min |
| Jul 9, 4:16 PM EDT | Special Weather Statement | RNK | Floyd | 44 min |
| Jul 9, 4:28 PM EDT | Special Weather Statement | RNK | Charlotte | 62 min |
| Jul 9, 4:49 PM EDT | Special Weather Statement | RNK | Franklin | 56 min |
| Jul 9, 5:16 PM EDT | Severe Thunderstorm Warning | RNK | Franklin | 44 min |
| Jul 9, 5:55 PM EDT | Special Weather Statement | RNK | Pittsylvania | 65 min |
| Jul 9, 6:02 PM EDT | Special Weather Statement | RNK | Henry | 43 min |
| Jul 9, 6:43 PM EDT | Special Weather Statement | RNK | Henry, City of Martinsville | 47 min |
| Jul 9, 7:54 PM EDT | Special Weather Statement | RNK | Pittsylvania, City of Danville | 66 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.